Nurse in Covid vaccine trial feared she had disease after ‘highest fever’

A nurse who took part in Pfizer's late-stage coronavirus vaccine said she was worried she may have contracted the disease as she warned of experiencing several side effects.

Kristen Choi enrolled in the study in August and received two shots of the experimental vaccine.

After the second jab, she had a headache, nausea, chills and even reached a fever of 40.5C – the highest of her life.

Kristen said her symptoms disappeared after 24 hours and said that doctors need to warn patients about the side effects so that 'the wrong message doesn't go viral'.

Because the trial is randomised, she did not know whether she would be getting the vaccine or the placebo, which would have had no effect.

She wrote: "I thought about why getting the experimental vaccine rather than the placebo mattered for me as a health care worker – and then, even those stakes seemed low when I thought about what randomization must feel like for patients.

"I sent up a final prayer for the active vaccine as the research nurse finally administered the blind-to-me injection."

Kristen said she did not experience any side effects aside from soreness at the site of the injection. But after returning a month later for the second shot, she had a much different experience.

  • UK grandmother, 90, becomes first in the world to receive coronavirus vaccine

She continued: "My arm quickly became painful at the injection site, much more than the first time.

"By the end of the day, I felt light-headed, chilled, nauseous, and had a splitting headache. I went to bed early and fell asleep immediately.

"Around midnight, I woke up feeling worse – feverish and chilled, nauseated, dizzy, and hardly able to lift my arm from muscle pain at the injection site."

The Food and Drug Administration's vaccine advisory committee is meeting on Thursday to decide whether or not to approve the Pfizer vaccine.

It has already been given the green light in the UK and vaccinations began today.

Doctors have advised the Centers for Disease Control and Prevention (CDC) to warn patients who got the vaccines that they may experience unpleasant side effects.

Source: Read Full Article